Real Analysis Exchange

Sets of statistical cluster points and ℐ-cluster points.

Martin Sleziak, Vladimír Toma, Juraj Činčura, and Tibor Šalát

Full-text: Open access

Abstract

Let $\mathcal{I}$ be an admissible (i.e., proper and containing all finite subsets of $\mathbb{N}$) ideal of subsets of the set $\mathbb{N}^+$ of positive integers. The concept of $\mathcal{I}$-convergence of sequences in metric spaces generalizes the concept of statistical convergence and also the usual concept of convergence of sequences. In this paper we investigate some problems concerning the sets of $\mathcal{I}$-cluster points and, in particular, the sets of statistical cluster points of sequences in metric spaces which are known to be closed sets. In the first part of the paper we give a sufficient condition on a sequence $x=(x_n)_{n=1}^\infty$ in a boundedly compact metric space which ensures the connectedness of the set of all statistical cluster points of $x$. If $\Gamma_x(\mathcal{I})$ denotes the set of all $\mathcal{I}$-cluster points of the sequence $x$ and $M$ is a set of sequences in a metric space $X$ such that, for each $x\in M$, $\Gamma_x(\mathcal{I})\ne\emptyset$, then the assignment $x\mapsto\Gamma_x(\mathcal{I})$ gives a map $M\to\mathcal{F}$ where $\mathcal{F}$ is the set of all non-empty closed subsets of the space $X$ or $M\to\mathcal{C}$ where $\mathcal{C}$ is a suitable subset of $\mathcal{F}$. In the second part of the paper we study the continuity of this map with respect to the sup-metric on $M$ and some standard hypertopologies on $\mathcal{C}$ (the Vietoris topology, the Fell topology, the proximal topology and the topology given by the Hausdorff metric). We obtain some positive results in the case of locally compact and, particularly, boundedly compact metric spaces.

Article information

Source
Real Anal. Exchange, Volume 30, Number 2 (2004), 565 - 580 .

Dates
First available in Project Euclid: 15 October 2005

Permanent link to this document
https://projecteuclid.org/euclid.rae/1129416463

Mathematical Reviews number (MathSciNet)
MR2177419

Zentralblatt MATH identifier
1103.40001

Subjects
Primary: 40A05: Convergence and divergence of series and sequences 40C99: None of the above, but in this section

Keywords
statistical convergence statistical cluster point $\mathcal I$-convergence $\mathcal I$-cluster point Vietoris topology Fell topology

Citation

Činčura, Juraj; Šalát, Tibor; Sleziak, Martin; Toma, Vladimír. Sets of statistical cluster points and ℐ-cluster points. Real Anal. Exchange 30 (2004), no. 2, 565 -- 580. https://projecteuclid.org/euclid.rae/1129416463


Export citation

References

  • M. D. Ašić and D. D. Adamović, Limit points of sequences in metric spaces, Amer. Math. Monthly, 77 (1970), 613–616.
  • G. Beer, Topologies on closed and closed convex sets, Kluwer Academic Publishers, Dordrecht, 1993.
  • R. Engelking, General Topology, PWN, Warsaw, 1977.
  • H. Fast, Sur la convergence statistique, Coll. Math., 2 (1951), 241–244.
  • J. A. Fridy, On statistical convergence, Analysis, 5 (1985), 301–313.
  • J. A. Fridy, Statistical limit points, Proc. Amer. Math. Soc., 118 (1993), 1187–1192.
  • P. Kostyrko, M. Mačaj, T. Šalát, and O. Strauch, On statistical limit points, Proc. Amer. Math. Soc., 129 (2001), 2647–2654.
  • P. Kostyrko, T. Šalát, and W. Wilczyński, $\mathcal{I}$-convergence, Real Anal. Exchange, 26 (2000-2001), 669–686.
  • K. Mazur, $F_\sigma$-ideals and $\omega_1\omega_1^*$-gaps in the boolean algebras $\mathcal{P}(\omega)/I$, Fund. Math., 138 (1991), 103–111.
  • S. Pehlivan, A. Güncan, and M. A. Mamedov, Statistical cluster points of sequences of finite dimensional space, Czechosl. Math. J., 54 (2004), 95–102.
  • I. J. Schoenberg, The integrability of certain functions and related summability methods, Amer. Math. Monthly, 66 (1959), 361–375.
  • J. Zeager, Statistical limit point theorem, Internat. J. Math. Math. Sci., 23 (2000), 741–752.